Tornado, Sacramento
- When
- February 21, 1:50 PM PST
- Where
- Sacramento County, 1 mi NE of Sacramento
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 0.1 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.567, -121.450
Brief touchdown near the Cal Expo fairgrounds. No damage noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Brief touchdown near the Cal Expo fairgrounds. No damage noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 21, 9:40 AM PST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 940 AM PST MON FEB 21 2005 .DISCUSSION... IR AND WATER VAPOR IMAGERY SHOW OCCLUDED FRONT AND MID LEVEL DRY SLOT ROTATING INLAND ROUGHLY FROM SFO SWD. MAIN PROBLEM TODAY WILL BE CONVECTION/THUNDER DEVELOPING IN THE MOIST AND UNSTABLE AIR MASS...ESPECIALLY WITH DRY SLOT PROVIDING BREAKS IN THE CLOUDS RESULTING IN SURFACE HEATING. 12Z MON ETA20 SHOWS INSTABILITY AXIS FROM THE SAN JOAQUIN VLY NWD INTO THE CENTRAL SAC VLY. BULLS-EYE OF CAPE AND LI FORECAST TO BE OVER OUR NRN SAN JOAQUIN VLY WITH VALUES OVER 900 J/KG AND -4 LI THIS AFTN. REX BLOCK OFF THE CA COAST FORECAST TO MOVE INLAND LATE TUE/WED... BUT VORT MAX NEAR 33N/125W SHOULD ROTATE INLAND OVER CENTRAL CA COAST THIS AFTN AND OVER THE SAN JOAQUIN VLY THIS EVENING. WILL LIKELY KEEP HIGHEST POPS OVER OUR SRN ZONES DUE TO THESE FEATURES. FOR THE SIERNEV...PCPN WILL BE MORE IN THE FORM OF SCATTERED SHOWERS WITH MAINLY LIGHT ACCUMULATIONS PER WS-ETA QPF FORECAST...AND WILL DROP SNOW ADVSRY THIS MORNING. TUE AFTN STILL FORECAST TO BE UNSTABLE OVER OUR SRN ZONES AS WELL...ALTHO NOT QUITE AS UNSTABLE AS THIS AFTN. WILL LIKELY ADD CONVECTIVE CHANCES TO THE SRN PORTION OF OUR CWA FOR TUE AFTN IN THE THIS AFTERNOONS FORECAST PACKAGE. OMEGA-REX BLOCK PATTERN IS FORECAST TO DEVELOP OVER THE WRN STATES ON WED...AND CONTINUE INTO FRI. THIS WILL MEAN KEEPING SOME WRAP AROUND PCPN CHANCES GOING OVER THE SIERNEV. ON FRI AND SAT...WEAK WESTERLIES ARE FORECAST TO DEVELOP AS A WEAK TROF APPROACHES THE PAC NW. MOIST UPSLOPE FLOW FORECAST FOR THE SIERNEV WARRANTS KEEPING AT LEAST A CHANCE OF LIGHT PCPN GOING...AND MAY ADD SOME POPS TO THE FORECASTS FOR THE AFTN PACKAGE. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON FEB 21 2005 CAZ013>019-063-064-066>069-221500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SHOWERS WITH BRIEF MODERATE TO HEAVY PRECIPITATION WILL CONTINUE THROUGHOUT THE DAY. SNOW LEVELS ARE AROUND 6000 FEET TODAY. A SNOW ADVISORY CONTINUES FOR THE NORTHERN SIERRA NEVADA. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM CHICO SOUTH. * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO HS
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyThe tornado archive for California, 2005Warnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478631.